Taking vyvanse, or any other stimulant, with a concussion is not recommended. The brain is a very sensitive organ and can be easily injured by a blow to the head or some other sort of trauma.

Because of this, if you have suffered a concussion, it is important that you avoid taking any medication that has the potential to make things worse. This includes vyvanse.

Vyvanse (known as lisdexamphetamine) is a prescription drug that is used in the treatment of ADHD. While it is an amphetamine-based drug, it does not have all of the negative side effects that are commonly associated with these kinds of stimulants.

However, when combined with a concussion, these risks increase even further.

What is a concussion?

A concussion is a traumatic brain injury (TBI) that is caused by a blow to the head. Since the brain is in a very sensitive and fragile state.

This can cause a variety of different symptoms:

  • Including headaches
  • Dizziness
  • Nausea
  • Hearing or vision problems
  • Confusion.

A concussion is different from a full-blown skull fracture, and it is not necessarily serious.

In fact, a concussion is often considered to be a mild TBI that occurs when the head hits something hard.

The severity of a concussion can range from very mild to extremely serious, and it can take weeks, months or even years for a person to recover from a concussion.

Taking vyvanse with a concussion is not advised because of the potential for worsening symptoms, including confusion.

See also  Why Am I Not Losing Weight on Vyvanse?

A person with a concussion may already be confused about what is going on around them, and vyvanse may exacerbate this confusion and make things even more difficult.

How can taking vyvanse with a concussion be harmful?

Taking vyvanse with a concussion is harmful because it goes against what a doctor would normally advise for someone with a concussion.

Vyvanse is a stimulant, and taking a stimulant when you have a concussion is not advisable because it can increase brain swelling. It is also known that stimulants like vyvanse can make it harder to form memories, which can cause even more confusion in a person who is already suffering from a concussion.

The risk of complications occurring as a result of taking vyvanse with a concussion are very real.

Taking vyvanse with a concussion is also dangerous because taking a stimulant in this instance can lead to serotonin syndrome. This is a rare but serious side effect that can occur when two or more drugs are taken together.

Stimulants like vyvanse can increase the amount of serotonin in the brain, which can lead to serotonin syndrome if another drug that also affects serotonin is taken.

While serotonin syndrome is rare, it is especially common in someone who has a concussion.

Vyvanse and other stimulants are often prescribed together

It is important to note that while vyvanse is not usually recommended for someone with a concussion, other kinds of stimulants may be fine. If you are taking vyvanse and have recently suffered a concussion, it is important to talk to your doctor about whether or not you should continue taking the drug.

See also  Can You Take Prednisone with Vyvanse?

Other stimulants, like modafinil, are often prescribed for people with a concussion because they do not pose the same risks as vyvanse. It is important to talk to your doctor about what is the best course of action for your particular situation.

There are other drugs that are often prescribed for people with a concussion, including antidepressants and anti-anxiety medications.

These drugs will not pose the same risks as vyvanse, and they also have different side effects, so talking to your doctor about what is best for your situation is important.

The long-term effects of taking vyvanse with a concussion


The long-term effects of taking vyvanse with a concussion can be serious and permanent.

Vyvanse can cause damage to the kidneys, liver and heart, and since people with a concussion are already at a higher risk of these kinds of injuries, it makes sense to avoid taking a stimulant like vyvanse.

Taking vyvanse with a concussion can also cause serotonin syndrome. This is a rare but serious condition that can result from taking two or more drugs that affect serotonin.

People with a concussion are at an even higher risk of serotonin syndrome because serotonin levels and blood flow to the brain are already lower than normal. People who have suffered a concussion should avoid taking vyvanse and other drugs that affect serotonin because of the risk of serotonin syndrome.

Conclusion

Taking vyvanse with a concussion can be very harmful. Vyvanse is a stimulant, and as such, it can increase brain swelling and make it more difficult for a person to form memories.

See also  Is Vyvanse Addictive?

Vyvanse can also lead to serotonin syndrome, which is a serious and rare condition.

In addition to this, vyvanse can increase anxiety, worsen depression and cause sleep problems in someone who has a concussion. People with a concussion should avoid taking vyvanse because it poses too many risks.

The brain is a very sensitive organ, and it is important to be mindful of this when taking any medication. If you have recently suffered a concussion and have been prescribed vyvanse, you should talk to your doctor about whether or not you should be taking it.


David Warren
Author

David Warren is a pharmaceutical specialist that dispenses prescription medication on a daily basis. He received a Bachelor of Science degree in pharmacy from the University of Tennessee in 1991. With over 50 publications on medication-related and pharmacy topics, David has been able to share his experiences and knowledge with others. David with lots of experience and knowledge in medications that are utilized to treat a wide range of medical conditions. Before David dispenses a medication to a patient, he will go over the side effects, dosage recommendation and contraindications.